MAUDE Adverse Event Report: MEDSOURCE LABS CURAPLEX; CURAPLEX IV CATHETER, CURASLIDE 18G X 1.25"

MEDSOURCE LABS CURAPLEX; CURAPLEX IV CATHETER, CURASLIDE 18G X 1.25"
Model Number 1612-84130
Medical Device Problem Codes Material Fragmentation (1261); Material Separation (1562); Blocked Connection (2888); Damaged Thread (4075)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user started the iv and when the needle was retracted it appeared to not go in all the way.Upon further review when the user attempted to connect an extension set it was noticed that there was a piece of plastic inside the hub of the catheter.The user discarded the used catheter so it was not able to be returned for evaluation.The user was also unable to provide the lot number of the device so an investigation of retain samples from the same lot is not possible.Based on the description of the event, it is likely that part of the needle cover broke off into the hub.
 
Event or Problem Description
The user started the iv and when the needle was retracted it appeared to not go in all the way.Upon further review when the user attempted to connect an extension set it was noticed that there was a piece of plastic inside the hub of the catheter.

Brand Name
CURAPLEX
Common Device Name
CURAPLEX IV CATHETER, CURASLIDE 18G X 1.25"
Manufacturer (Section D)
MEDSOURCE LABS
8600 shelby ct
suite 100
chanhassen MN 55317
MDR Report Key25117356
Report Number3003674698-2026-01268
Device Sequence Number16036954
Product Code FOZ
UDI-Device Identifier00817617022369
UDI-Public00817617022369
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K223788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1612-84130
Device Catalogue Number1612-84130
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Initial Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown